# SDR WVBA2001020

- Difficulty date: April 5, 2001
- Submitted: May 3, 2001
- Operation: Air carrier
- Aircraft: N792FC
- Make and model: Piper PA-31-350
- Aircraft serial: 317552108
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 5015
- Condition: Leaking
- Location: Rt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION EXCESSIVE OIL WAS OBSERVED IN BOTTOM OF COWLING OF RIGHT ENGINE.  THE LEAK WAS TRACED TO THE TWO FORWARD HOLD DOWN STUDS OF NR 2 CYLINDER.  NOTE  THESE ARE NOT THRU STUDS.  THE CYLINDER WAS REMOVED AND OIL OBSERVED LEAKING FROM AROUND THE THREADS.  THE STUDS WERE REMOVED BREAKING TORQUE WAS 8FT LBS. STUDS WERE REINSTALLED TO SPECS BUT STUD HEIGHT WAS INCORRECT.  OVER SIZE STUDS WERE INSTALLED TO SPECS.  RUN UP AND LEAK CHECK GOOD.  UNABLE TO DETERMNE IF CASE OR STUDS CAUSED LEAKS.
